Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 21, 2006, 4:40 PM CDT for Castro County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 21, 2006, 5:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Castro County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:55 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 3:55 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT WED JUN 21 2006 .SHORT TERM... PLUME OF MID LEVEL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT BENDING ACROSS WESTERN ZONES LATE THIS AFTERNOON. LOW LEVEL FLOW HAS BEEN SLIGHTLY CONVERGENT NEAR THE NEW MEXICO BORDER ALL DAY AND MODEST SURFACE DEWPOINTS IN THE HIGH 40S TO LOWER 50S REMAIN ACROSS THIS REGION. THE LATEST RUC HAS BEEN MOST CONSISTENT AND CORRECT SHOWING THESE MIXED DEWPOINTS AND BREAKING OUT PRECIPITATION OVER THE FAR NORTHWEST INTO EARLY THIS EVENING. GFS INDICATES THE BATCH TO THE SOUTHWEST AS WELL...PERHAPS HAVING AN IMPACT INTO SOUTHWESTERN AND EVEN WEST CENTRAL COUNTIES LATER IN THE EVENING AS LOWER LEVELS WINDS BACK MORE TO THE SOUTHEAST. ANYWAY...WE WILL RETAIN PREVIOUS LOW CHANCE OF THUNDERSTORMS THIS AREA TONIGHT. MODERATE CAPES AND LOW SHEAR WITH HIGH BASES STILL SPELL A WIND GUST THREAT...AND A LOWER HAIL THREAT...AS IN THE EARLY MORNING FORECAST. RIDGE HEIGHTS SHOULD DIP A BIT MORE ON THURSDAY AS RIDGE BEGINS TO REFORM FURTHER WEST...ALLOWING A WEAKNESS ALOFT AND CONTINUED LOW CHANCE OF STORMS LATE IN THE DAY. THICKNESS COOLING ALSO SHOULD ALLOW ABOUT 3 DEGREES COOLING FROM TODAY MOST AREAS. SLIGHT ADJUSTMENT TO PREVIOUS TEMPERATURE GRIDS. MCQUEEN .LONG TERM... RAIN CHANCES WILL CONTINUE UPWARD AS THURSDAY EVENING PROGRESSES WITH SLOW MOVING COLD FRONT EDGING SOUTHWARD INTO THE NORTHERN CWA. SUFFICIENT MOISTURE COMBINED WITH WEAK SHORTWAVE SHOULD RESULT IN MCS DEVELOPMENT ACRS THE NORTHERN PANHANDLE BY THE EVENING HRS. FAVORABLE NORTHWEST FLOW WILL SEND COMPLEX OF STORMS SOUTHEAST WITH BEST CHC OF WETTING RAINS ACRS THE NORTHEAST QUADRANT OF THE CWA. SEVERE THREAT WILL BE POTENTIAL FOR LARGER HAIL EARLY THEN OUTFLOW WINDS LATER AS MCS MATURES. WILL BUMP UP POPS IN THE KCDS VCNTY TO NR 60 PERCENT. OUTFLOW/COLD FRONT WILL CONTINUE MOVG ON THROUGH THURSDAY NIGHT WITH COOLER CONDITIONS FINALLY ARRIVING FOR FRI AND SAT. DID NOT GO AS COOL AS GFS/NAM WRF NUMBERS...WITH UNCERTAINTY IN LINGERING CLOUD COVER AND POST FRONTAL PRECIP. BEST PRECIP CHANCE TO SHIFT SOUTH OF THE AREA ALONG FRONT FOR FRIDAY EVENING. REMAINDER OF FORECAST IN GOOD SHAPE WHICH FEATURES SLOW WARM-UP THROUGH EARLY NEXT WEEK. LOW POPS DURG THE EVENING AND OVERNIGHT HRS LOOK FINE WITH POSSIBLE MCS ACTIVITY ROLLING IN FROM NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 94 65 88 / 40 30 40 20 TULIA 66 90 66 86 / 30 20 50 30 PLAINVIEW 66 93 67 88 / 30 20 40 30 LEVELLAND 66 94 66 90 / 30 20 20 30 LUBBOCK 70 94 68 90 / 20 20 30 30 BROWNFIELD 66 94 67 91 / 30 20 20 30 CHILDRESS 70 92 69 89 / 20 20 60 30 SPUR 68 93 70 89 / 10 10 30 30 ASPERMONT 69 93 73 90 / 10 10 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/21
Hazardous weather outlook, Jun 21, 11:47 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1147 AM CDT WED JUN 21 2006 TXZ021>044-221700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1147 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS AFTERNOON AND EVENING OVER THE SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT... WHILE LARGE HAIL WILL BE A LESSER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS. SEVERE OUTFLOW WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.